Alert archive / New Jersey / Gale Watches in 2018
Gale Watch 12, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Mar 18, 2018, 3:36 AM EDT. It took effect at Mar 20, 2018, 6:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2018, 3:36 AM EDT (07:36 UTC)
- In effect from
- Mar 20, 2018, 6:00 AM EDT
- Expired
- Mar 19, 2018, 2:55 PM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
779 WHUS71 KPHI 180736 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 336 AM EDT Sun Mar 18 2018 ANZ451>455-182045- /O.NEW.KPHI.GL.A.0012.180320T0800Z-180320T2200Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 336 AM EDT Sun Mar 18 2018 ...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... The National Weather Service in Mount Holly has issued a Gale Watch, which is in effect from late Monday night through Tuesday afternoon. * Location...The Atlantic coastal waters of New Jersey and Delaware. * Winds...Northeast 20 to 30 kt with gusts up to 40 kt. * Seas...6 to 11 feet. * Timing...Winds will increase through Monday night and may reach Gale force by Tuesday. * Outlook...Gale force winds may continue into Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
4 follow-up statements
521 WHUS71 KPHI 181934 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 334 PM EDT Sun Mar 18 2018 ANZ450-191000- /O.EXB.KPHI.GL.A.0012.180320T2200Z-180321T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 334 PM EDT Sun Mar 18 2018 ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... The National Weather Service in Mount Holly has issued a Gale Watch, which is in effect from Tuesday evening through late Tuesday night. * Location...The Atlantic coastal waters of northern New Jersey. * Winds...Northeast 20 to 30 kt with gusts up to 40 kt. * Seas...5 to 8 feet. * Timing...Winds will increase Monday night through Tuesday, approaching gale force Tuesday night. * Outlook...Gale force winds may continue into Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ451>455-191000- /O.EXT.KPHI.GL.A.0012.180320T1000Z-180321T1000Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 334 PM EDT Sun Mar 18 2018 ...GALE WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... * Location...The Atlantic coastal waters of New Jersey and Delaware. * Winds...Northeast 20 to 30 kt with gusts up to 45 kt. * Seas...6 to 11 feet. * Timing...Winds will increase through Monday night and will reach gale force Tuesday and Tuesday night. * Outlook...Gale force winds may continue into Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ MPS
752 WHUS71 KPHI 190755 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 355 AM EDT Mon Mar 19 2018 ANZ452>455-192100- /O.UPG.KPHI.GL.A.0012.180320T1000Z-180321T1000Z/ /O.NEW.KPHI.GL.W.0014.180320T1000Z-180321T2200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 355 AM EDT Mon Mar 19 2018 ...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 PM EDT WEDNESDAY... The National Weather Service in Mount Holly has issued a Gale Warning, which is in effect from 6 AM Tuesday to 6 PM EDT Wednesday. The Gale Watch is no longer in effect. * Location...The Atlantic coastal waters of central and southern New Jersey and also Delaware. * Winds...Northeast 25 to 35 kt with gusts up to 45 kt. * Seas...7 to 12 feet. * Timing...Winds will quickly increase later tonight and will reach gale force Tuesday and continue through Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ451-192100- /O.UPG.KPHI.GL.A.0012.180320T1000Z-180321T1000Z/ /O.NEW.KPHI.GL.W.0014.180320T1600Z-180321T2200Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 355 AM EDT Mon Mar 19 2018 ...GALE WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM EDT WEDNESDAY... The National Weather Service in Mount Holly has issued a Gale Warning, which is in effect from noon Tuesday to 6 PM EDT Wednesday. The Gale Watch is no longer in effect. * Location...The Atlantic coastal waters of central New Jersey. * Winds...Northeast 25 to 35 kt with gusts up to 45 kt. * Seas...7 to 12 feet. * Timing...Winds will rapidly increase later tonight and Tuesday morning, reaching gale force Tuesday afternoon and then continuing through Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ430-431-192100- /O.EXB.KPHI.GL.A.0012.180320T1600Z-180321T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 355 AM EDT Mon Mar 19 2018 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Mount Holly has issued a Gale Watch, which is in effect from Tuesday afternoon through Wednesday afternoon. * Location...Delaware Bay. * Winds...Northeast 15 to 25 kt with possible gusts up to 35 kt. * Seas...2 to 4 feet. * Timing...Winds are expected to increase later tonight and especially during Tuesday. Gale force gusts are possible Tuesday afternoon through Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ450-192100- /O.EXT.KPHI.GL.A.0012.180320T2200Z-180321T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 355 AM EDT Mon Mar 19 2018 ...GALE WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * Location...The Atlantic coastal waters of northern New Jersey. * Winds...Northeast 20 to 30 kt with possible gusts up to 40 kt. * Seas...6 to 9 feet. * Timing...Winds will increase late tonight and Tuesday, potentially reaching gale force Tuesday night and Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
870 WHUS71 KPHI 191344 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 944 AM EDT Mon Mar 19 2018 ...Dangerous winter storm for the mid Atlantic coast late Tuesday through Wednesday evening... .The current set of gale warnings will probably be upgraded to storm warnings in our 330 PM forecast with the current of gale watches upgraded to gale warnings in that same 330 PM forecast. gale. Seas of 15 to possibly 20 feet are expected in the Atlantic coastal waters from Manasquan Inlet to to Fenwick Island. A pair of back to back noreaster's Tuesday and Wednesday will merge into a single intense storm off the mid Atlantic coast by Wednesday afternoon and then head for Nantucket Island early Thursday. ANZ452>455-200245- /O.CON.KPHI.GL.W.0014.180320T1000Z-180321T2200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 944 AM EDT Mon Mar 19 2018 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 PM EDT WEDNESDAY... * Location...The Atlantic coastal waters of central and southern New Jersey and also Delaware. * Winds...Northeast 25 to 35 kt with gusts up to 50 kt. * Seas...14 to 19 feet. * Timing...Winds will quickly increase later tonight and will reach gale force Tuesday and probably storm force Tuesday night and Wednesday. Winds and seas slowly subside later Wednesday night and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ451-200245- /O.CON.KPHI.GL.W.0014.180320T1600Z-180321T2200Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 944 AM EDT Mon Mar 19 2018 ...GALE WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO 6 PM EDT WEDNESDAY... * Location...The Atlantic coastal waters of central New Jersey. * Winds...Northeast 25 to 35 kt with gusts up to 50 kt. * Seas...12 to 17 feet. * Timing...Winds will rapidly increase later tonight and Tuesday morning, reaching gale force Tuesday afternoon and then to storm force later Tuesday night or Wednesday morning. Winds and seas slowly subside later Wednesday night and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ450-200245- /O.CON.KPHI.GL.A.0012.180320T2200Z-180321T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 944 AM EDT Mon Mar 19 2018 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * Location...The Atlantic coastal waters of northern New Jersey. * Winds...Northeast 20 to 30 kt with gusts up to 45 kt. * Seas...9 to 14 feet. * Timing...Winds will increase late tonight and Tuesday, potentially reaching gale force Tuesday night and Wednesday. Winds and seas slowly subside later Wednesday night and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ430-431-200245- /O.CON.KPHI.GL.A.0012.180320T1600Z-180321T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 944 AM EDT Mon Mar 19 2018 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... * Location...Delaware Bay. * Winds...Northeast 15 to 25 kt with gusts up to 40 kt. * Seas...3 to 5 feet. * Timing...Winds are expected to increase later tonight and especially during Tuesday. Gale force gusts are likely late Tuesday afternoon through Wednesday afternoon. Winds and seas slowly subside later Wednesday night and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
335 WHUS71 KPHI 191855 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 255 PM EDT Mon Mar 19 2018 ...Dangerous winter storm for the mid Atlantic coast late Tuesday through Wednesday evening... .All small craft should be in safe port by 6 AM Tuesday. A pair of back to back noreaster's Tuesday and Wednesday mornings will merge into a single intense storm off the mid Atlantic coast by Wednesday afternoon and then head for Nantucket Island early Thursday. Seas of 15 to 20 feet are expected in the Atlantic coastal waters from Manasquan Inlet to to Fenwick Island. Northeast to north wind gusts of 50 to 55 knots are expected Tuesday night and at least Wednesday morning. ANZ452>455-200800- /O.UPG.KPHI.GL.W.0014.180320T1000Z-180321T2200Z/ /O.NEW.KPHI.SR.W.0003.180320T2200Z-180321T2200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 255 PM EDT Mon Mar 19 2018 ...STORM WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 PM EDT WEDNESDAY... The National Weather Service in Mount Holly has issued a Storm Warning, which is in effect from 6 PM Tuesday to 6 PM EDT Wednesday. The Gale Warning is no longer in effect. * Location...The Atlantic coastal waters of central and southern New Jersey and also Delaware. * Winds...Northeast 25 to 35 kt with gusts up to 50 kt becoming north on Wednesday. * Seas...15 to 20 feet. * Timing...Winds will quickly increase later tonight and will reach gale force Tuesday and then storm force at times Tuesday night and Wednesday. Winds and seas slowly subside later Wednesday night and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$ ANZ451-200800- /O.UPG.KPHI.GL.W.0014.180320T1600Z-180321T2200Z/ /O.NEW.KPHI.SR.W.0003.180320T2200Z-180321T2200Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 255 PM EDT Mon Mar 19 2018 ...STORM WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 PM EDT WEDNESDAY... The National Weather Service in Mount Holly has issued a Storm Warning, which is in effect from 6 PM Tuesday to 6 PM EDT Wednesday. The Gale Warning is no longer in effect. * Location...The Atlantic coastal waters of central New Jersey. * Winds...Northeast 25 to 35 kt with gusts up to 50 kt becoming north on Wednesday. * Seas...12 to 17 feet. * Timing...Winds will rapidly increase later tonight and Tuesday morning, reaching gale force by Tuesday afternoon and then to storm force at times later Tuesday night or Wednesday morning. Winds and seas slowly subside later Wednesday night and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$ ANZ430-200800- /O.UPG.KPHI.GL.A.0012.180320T1600Z-180321T1800Z/ /O.NEW.KPHI.GL.W.0015.180320T1500Z-180321T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 255 PM EDT Mon Mar 19 2018 ...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 6 PM EDT WEDNESDAY... The National Weather Service in Mount Holly has issued a Gale Warning, which is in effect from 11 AM Tuesday to 6 PM EDT Wednesday. The Gale Watch is no longer in effect. * Location...Upper Delaware Bay. * Winds...Northeast 20 to 30 kt with gusts up to 40 kt becoming north on Wednesday. * Seas...2 to 4 feet. * Timing...Winds are expected to increase later tonight and especially during Tuesday. Gale force gusts are likely by midday Tuesday continuing through Wednesday. Winds and seas slowly subside later Wednesday night and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ431-200800- /O.UPG.KPHI.GL.A.0012.180320T1600Z-180321T1800Z/ /O.NEW.KPHI.SR.W.0003.180320T2200Z-180321T2200Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 255 PM EDT Mon Mar 19 2018 ...STORM WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 PM EDT WEDNESDAY... The National Weather Service in Mount Holly has issued a Storm Warning, which is in effect from 6 PM Tuesday to 6 PM EDT Wednesday. The Gale Watch is no longer in effect. * Location...Lower Delaware Bay. * Winds...Northeast 25 to 35 kt with gusts up to 50 kt becoming north during Wednesday. * Seas...3 to 6 feet. * Timing...Winds are expected to increase rapidly later tonight and especially during Tuesday. Gale force gusts are expected by late Tuesday morning, then intermittent storm force gusts Tuesday night and Wednesday morning. Winds and seas slowly subside later Wednesday night and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$ ANZ450-200800- /O.UPG.KPHI.GL.A.0012.180320T2200Z-180321T2200Z/ /O.NEW.KPHI.SR.W.0003.180321T0400Z-180321T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 255 PM EDT Mon Mar 19 2018 ...STORM WARNING IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 7 PM EDT WEDNESDAY... The National Weather Service in Mount Holly has issued a Storm Warning, which is in effect from midnight Tuesday night to 7 PM EDT Wednesday. The Gale Watch is no longer in effect. * Location...The Atlantic coastal waters of northern New Jersey. * Winds...Northeast 25 to 35 kt with gusts up to 50 kt becoming north during Wednesday. * Seas...8 to 13 feet. * Timing...Winds will increase late tonight and Tuesday, reaching gale force by Tuesday afternoon and then probably gust to storm force at times late Tuesday night and Wednesday. Winds and seas slowly subside later Wednesday night and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Mar 18, 1:31 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 18, 1:31 AM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 131 AM EDT Sun Mar 18 2018 .SYNOPSIS... High pressure currently over the Midwest will gradually build to the south and east on Sunday, and will move off the Mid- Atlantic coast sometime Monday or Monday evening. Canadian high pressure then re-establishes itself north of the Great Lakes. Meanwhile, low pressure will move east and emerge over the Mid- Atlantic Monday night. It then intensifies as it moves out to sea on Tuesday. Another low may form over the Mid-Atlantic Wednesday or Wednesday night. High pressure returns from the north to close out the work week. Low pressure then approaches next weekend. && .NEAR TERM /THROUGH TODAY/... 1 AM Update...Quiet, dry weather persists through the near term. The tail end of a backdoor cold front will push south into the area overnight but really won't have much influence on our temperatures for Sunday as high pressure moves in bringing sunshine with highs generally reaching the upper 40s to low 50s, except a bit cooler over NW NJ and the southern Poconos. NW winds will generally be around 10 MPH or so. && .SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/... 1 AM Update...High pressure maintains control over the area through this period with mainly clear skies leading to another cool night as lows will mainly be in the upper 20s to low 30s, except colder across the far north. For Monday, low pressure begins to approach as it moves east from the southern plain states towards Tennessee. This will result in mainly clear skies to start the day giving way to increasing mid and high clouds during the afternoon, mainly across the southern half of the forecast area. However, any precip will hold off through the day. Highs will be mainly in the mid to upper 40s except upper 30s to low 40s across the southern Poconos and NW NJ. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Saturday Afternoon Update (This section will be updated by 4 AM)... Overview: Complex storm system still on track to impact the region Tuesday through Wednesday, but details are still uncertain. 12Z GFS and 12Z ECMWF keep the storm and most of the precip to the south, as well as the 12Z CMC-GDPS. The 12Z NAM, however, is somewhat of an outlier, bringing the heavier and more widespread precip farther north. High pressure builds over the over the region Sunday night builds to the south and east and moves off the Mid-Atlantic coast on Monday. Conditions will be dry through Monday. Meanwhile, low pressure over the Midwest on Monday will track to the east through the Tennessee Valley Monday night and will emerge between the North Carolina coast and the Delmarva Peninsula by Tuesday morning. At the same time, high pressure centered over central Canada will press to the south and east and will be centered just north of the Great Lakes Tuesday morning, and this high slowly builds east during the day. In terms of sensible weather and QPF there are still too many variables to determine what will happen with this storm. There are several things going against a significant snowfall: 1) A lack of Arctic air in place ahead of the storm. 2) Higher late March sun angle (Tuesday is the First Day of Astronomical spring). 3) The position of the high to the north is too far west to lock in cold enough air at the surface. That does not mean that we are out of the woods, however. The 12Z NAM, though an outlier, is a bit farther north with the position of the low and has the high a bit farther to the south and east. This brings more in the way of cold air into play, and brings the heavier precip up into central and NJ and southeast PA as opposed to southern NJ and Delmarva. This track would bring more snow to the region during that time. Opted to use a blend of Superblend and WPC guidance given the uncertainties that lie with this storm, and did not make many appreciable changes to the previous forecast. This results in snow north of I-78, and otherwise snow, rain, or a wintry mix elsewhere. Generally rain during the day and snow at night. Please continue to use our snowfall probability maps to get an idea for the worst case scenario regarding this storm, as although main forecast keeps snow amounts low, there is the chance for significant accumulations. It is a low chance, but still a chance. Primary storm moves out to sea Tuesday night, and then another storm forms off the Mid-Atlantic coast on Wednesday. This one seems too far south to impact the region, but wrap-around precip may spread west. High pressure closes out the work week and another low approaches for the weekend. Temperatures will be well below normal through the period. && .AVIATION /05Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through 12z...VFR with light and variable winds. Sunday...VFR continuing. Northwest winds 5-10 knots, gusts may reach 15-20 knots in the afternoon. Sunday night...VFR with with diminishing winds. OUTLOOK... Monday...VFR. High confidence. Monday night and Tuesday...Onset of precip will be Monday evening over the Delmarva as rain. By late Monday night and Tuesday, widespread MVFR/IFR conditions. Snow for KRDG/KABE, and wintry mix for KTTN/KPNE/KPHL/KILG. Wintry mix and then plain rain for KACY/KMIV. Low confidence on precip type, though. NE winds 15-20 kt with gusts up to 30 kt. Tuesday night through Wednesday...Additional precip possible with continued MVFR/IFR conditions. Low confidence. Wednesday night and Thursday...VFR. && .MARINE... Sub SCA conditions with fair weather through Sunday and Sunday night. West to northwest winds will generally be around 10 to 15 knots with seas 2 to 3 feet over the ocean waters and 1 to 2 feet on the Delaware Bay. OUTLOOK... Monday...Sub SCA conditions persisting. NW winds shifting to east at around 10 knots by late day. Monday night and Tuesday...SCA conditions with gales likely Tuesday. VSBY restrictions in rain, but wintry mix possible. Tuesday night and Wednesday...Gales continue Tuesday night. SCA conditions Wednesday. Additional VSBY restrictions in rain/snow. Thursday...SCA conditions continue. && .FIRE WEATHER... Relative humidity values on Sunday will drop into the 20s again, but winds are expected to be less than Saturday. Even though fuels have been drying, they are expected to remain above critical levels as well. No enhanced statements are expected at this time. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...MPS Near Term...Fitzsimmons Short Term...Fitzsimmons Long Term...MPS Aviation...Fitzsimmons/Robertson/MPS Marine...Fitzsimmons/Robertson/MPS Fire Weather...
Hazardous weather outlook, Mar 17, 4:12 PM EDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 412 PM EDT Sat Mar 17 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-182200- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 412 PM EDT Sat Mar 17 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A coastal storm late Monday night through Tuesday night looks to impact the region with strong northeast winds for mainly coastal areas. In terms of precip, a heavy, wet snow is possible for northern and western areas, and a combination of a wintry mix, all snow, or all rain, heavy at times, is possible elsewhere. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-182200- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 412 PM EDT Sat Mar 17 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A coastal storm is expected to track south and east of the waters Tuesday and Wednesday. There is a potential for gale-force wind gusts and dangerous seas. The magnitude of the winds and seas will depend on how quickly the storm strengthens and how close it tracks to our area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MPS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.